Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 31, 2021, 7:01 PM MDT for Union County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 31, 2021, 7:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Amarillo radar (KAMA), 198 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WWUS85 KABQ 010101
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
701 PM MDT Sat Jul 31 2021
NMZ227-230-231-010130-
Harding County-Union County-Johnson and Bartlett Mesas Including
Raton Pass-
701 PM MDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING...UNION AND
NORTHEASTERN COLFAX COUNTIES UNTIL 730 PM MDT...
At 701 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Branson to near Sedan. Movement was west
at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clayton, Des Moines, Folsom, Grenville, Hayden, Clayton Lake State
Park, Seneca, Capulin, Sedan and Mount Dora.
This includes Highway 64 between Mile Markers 364 and 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3660 10300 3650 10300 3650 10304 3599 10304
3574 10348 3699 10437 3700 10325
TIME...MOT...LOC 0101Z 101DEG 36KT 3704 10392 3610 10319
$$
33What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:30 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 31, 6:30 PM MDT, 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 630 PM MDT Sat Jul 31 2021 .AVIATION... 00Z TAF CYCLE Scattered to numerous showers and storms will continue this evening, with the greatest coverage focused in eastern NM as a backdoor cold front continues to slide southward through the region. Locally heavy rainfall, mountain obscurations and gusty winds are expected with the more persistent/stronger storms. A modest gap wind is forecast within the RGV, to include the KABQ terminal, through the evening hours and possibly into early Sunday morning. While pcpn gradually wanes in the west, activity may persist overnight over the northeast plains. There is considerable uncertainty as to whether MVFR cigs will form in the wake of the front overnight. Opted to leave out of ern TAFs for now, but will need to monitor and offer TAF amendments, especially at KTCC. Another healthy crop of showers and storms are likely Sunday afternoon and evening with sufficient confidence to include PROB30 mentions. All TAFs could be at risk for a thunderstorm. DPorter && .PREV DISCUSSION...316 PM MDT Sat Jul 31 2021... .SYNOPSIS... A backdoor cold front has dropped into northeastern New Mexico, triggering storms that are capable of heavy rainfall, mainly along and east of the central mountain chain. The front will continue to push low-level moisture south and west into the state this evening. Storm coverage will increase on Sunday and daily rounds of storms will continue through at least early next week, with locally heavy rainfall and flash flooding possible. By mid-week, storm coverage will trend downward slightly. High temperatures will be below normal across much of northern and central New Mexico Sunday and Monday, with highs closer to normal by the end of the work week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... Temperatures will continue to cool Sunday and showers and thunderstorms will continue to increase in coverage and wetness as moisture continues to advect into the forecast area from the east and disturbances track south and southeastward over the state. A backdoor front will push through gaps in the central mountain chain this evening with east canyon wind gusts up to 35 mph from Taos southward through Santa Fe and Albuquerque. This front will progress westward into AZ by Sunday morning, setting the stage for numerous thunderstorms with the potential for locally heavy rainfall areawide on Sunday afternoon and evening. With high pressure aloft reorganizing over SE AZ, storms will move slowly off NM's high terrain at speeds up to 10 mph toward the south and southeast on Sunday. WPC is highlighting the central mountain chain and much of the eastern plains with a slight risk of excessive rainfall on Sunday and Sunday night. Will let the night shift take into consideration the antecedent moisture that falls this afternoon and evening before we issue another Flash Flood Watch for Sunday. LONG TERM...(MONDAY THROUGH SATURDAY)... The upper-level high will remain in place to the west on Monday, with a stream of monsoon moisture focused mainly west of the central mountain chain. Although PWAT’s will be slightly less than Sunday (near 1.2” or lower), storm motions will generally be slow and to the south. This may lead to another round of locally heavy rainfall and flash flooding. Tuesday will be much of the same, with a weak disturbance riding over the high. By Wednesday, the high starts to slowly migrate eastward, leading to a downtick in storm coverage across western and central areas of the state. Models are in decent agreement that the high tries to build over New Mexico, with an overall warmer and drier pattern to end the week. But, isolated to scattered storms will still be possible each afternoon. While high temperatures 5-10 degrees below normal start off the week, highs will gradually warm by late week to near normal. 44/31 && .FIRE WEATHER... The wet monsoon pattern will continue through Thursday along and east of the continental divide as the high pressure system aloft builds west of NM and repeated disturbances pass south and southeastward over the forecast area. High temperatures will remain near and below normal through Thursday with all the moisture and precipitation in place. Toward the end of the work week, an inefficient process of moisture recycling will result in less precipitation coverage and intensity over northern and central NM as a ridge axis aloft stretches from southern CA northeastward across northern NM. This will allow temperatures to trend warmer. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones... NMZ212>215-227>232. &&
Hazardous weather outlook, Jul 31, 4:35 AM MDT, 14 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 435 AM MDT Sat Jul 31 2021 NMZ201>241-011045- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 435 AM MDT Sat Jul 31 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today through the overnight. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday A significant increase storm coverage and flash flood potential can be expected Sunday into Monday, especially between the Continental Divide to the high plains of eastern New Mexico. Storm motions will be slow and rainfall could become intense at times. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 41
In the hours before
Special weather statement, Jul 31, 1:37 PM MDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
137 PM MDT Sat Jul 31 2021
NMZ228-230>232-312000-
Eastern San Miguel County-Far Northeast Highlands-Harding
County-Union County-
137 PM MDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL...
HARDING...WEST CENTRAL UNION...EASTERN MORA AND SOUTHEASTERN COLFAX
COUNTIES UNTIL 200 PM MDT...
At 137 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northwest of Ute Lake State Park to 12
miles southeast of Springer. Movement was southwest at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Wagon Mound, Roy, Mosquero, Abbott, Bueyeros, Chicosa Lake State
Park, Solano, Mills, Bell Ranch and Yates.
This includes Interstate 25 between Mile Markers 388 and 402.
&&
LAT...LON 3527 10379 3574 10438 3578 10438 3578 10443
3610 10484 3643 10430 3600 10359
TIME...MOT...LOC 1937Z 043DEG 17KT 3557 10369 3620 10449
33Special weather statement, Jul 31, 2:24 PM MDT, 4 hours 37 minutes before
Special Weather Statement National Weather Service Albuquerque NM 224 PM MDT Sat Jul 31 2021 NMZ215-228-229-231-232-312100- Eastern San Miguel County-Far Northeast Highlands-Harding County-East Slopes Sangre de Cristo Mountains-Northeast Highlands- 224 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL...CENTRAL HARDING AND MORA COUNTIES UNTIL 300 PM MDT... At 224 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles north of Wagon Mound to 10 miles south of Mosquero. Movement was southwest at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Wagon Mound, Mosquero, Solano, La Cueva, Maes, Conchas Lake State Park, Conchas Dam, Trujillo, Conchas and Valmora. This includes the following highways... Interstate 25 between Mile Markers 359 and 400. State Road 104 between Mile Markers 17 and 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3522 10445 3594 10536 3624 10477 3553 10350 TIME...MOT...LOC 2024Z 059DEG 27KT 3618 10474 3563 10393 33
Local storm report, Jul 31, 3:53 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 PM MDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 2 NE CHACON 36.16N 105.34W
07/31/2021 MORA NM COCORAHS
ELEVATION 8325.
&&
EVENT NUMBER ABQ202102486
TRMLocal storm report, Jul 31, 3:59 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
359 PM MDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD 2 NE CHACON 36.16N 105.34W
07/31/2021 MORA NM COCORAHS
FLASH FLOOD ON LUNA CREEK AS A RESULT OF HEAVY RAIN ON
THE LUNA FIRE SCAR. SOME STRUCTURES DAMAGED AND OTHERS
THREATENED IN LUNA CANYON.
&&
CORRECTED REMARKS
EVENT NUMBER ABQ202102486
TRMSpecial weather statement, Jul 31, 5:37 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 537 PM MDT Sat Jul 31 2021 NMZ223-010000- Central Highlands- 537 PM MDT Sat Jul 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL... SOUTHEASTERN SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES UNTIL 600 PM MDT... At 537 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Clines Corners, or 18 miles east of Moriarty, moving north at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Clines Corners. This includes the following highways... Interstate 40 between Mile Markers 210 and 223. Highway 285 between Mile Markers 244 and 254. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3505 10554 3485 10568 3486 10579 3509 10583 TIME...MOT...LOC 2337Z 184DEG 9KT 3491 10573 33
Special weather statement, Jul 31, 7:01 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
701 PM MDT Sat Jul 31 2021
NMZ227-230-231-010130-
Harding County-Union County-Johnson and Bartlett Mesas Including
Raton Pass-
701 PM MDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING...UNION AND
NORTHEASTERN COLFAX COUNTIES UNTIL 730 PM MDT...
At 701 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Branson to near Sedan. Movement was west
at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clayton, Des Moines, Folsom, Grenville, Hayden, Clayton Lake State
Park, Seneca, Capulin, Sedan and Mount Dora.
This includes Highway 64 between Mile Markers 364 and 429.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3660 10300 3650 10300 3650 10304 3599 10304
3574 10348 3699 10437 3700 10325
TIME...MOT...LOC 0101Z 101DEG 36KT 3704 10392 3610 10319
33The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:26 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 3 hr |
| Jul 31, 6:47 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 118 min |
| Jul 31, 7:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 16 min |
| Jul 31, 7:40 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| Jul 31, 8:11 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 109 min |
| Jul 31, 10:28 PM MDT | Areal Flood Advisory | ABQ | Quay, Union | 3 hr |
| Aug 1, 3:22 AM MDT | Flash Flood Watch | ABQ | Bernalillo, Catron, Chaves, Cibola, Colfax, Lincoln and 10 more | 21 hr |
| Aug 1, 10:30 AM MDT | Flash Flood Watch | ABQ | Bernalillo, Catron, Cibola, McKinley, Sandoval, Socorro and 1 more | 11 min |
| Aug 1, 5:35 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 104 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.